MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Codes Obstruction of Flow (2423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiopulmonary Arrest (1765); Death (1802); Thrombosis (2100)
Date of Event 04/29/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
(b)(6) clinical study.It was reported that the patient died.In (b)(6) 2018, the patient was referred for elective cardiac catheterization and the index procedure was performed on the same day.The target lesion #1 was located in the proximal left circumflex (lcx) artery with 80% stenosis and was 24mm long with a reference vessel diameter of 3.00 mm.The target lesion was treated with direct placement of a 3.00x38mm study stent.Following post dilatation, residual stenosis was 0% with timi 3 flow.The target lesion #2 was a long lesion extending from proximal right coronary artery (rca) to mid rca with 80% stenosis and was 56mm long with a reference vessel diameter of 2.75mm.The target lesion was treated with direct placement of 2.75x38mm and 2.75x32mm study stents.Following post dilatation, residua stenosis was 0% with timi 3 flow.Post procedure, the patient was discharged on aspirin and clopidogrel.In (b)(6) 2019, the patient was brought to the emergency room via emergency medical services.The patient was found to be unresponsive, pulseless and apneic.The patient was also noted to have shortness of breath.On arrival to emergency department, electrocardiogram (ekg) revealed asystole cardiac rhythm and lab investigation revealed elevated troponin with the value 0.846 ng/ml (uln: 0.056 ng/ml).Physical examination revealed patient was cool to touch but not cold, no evidence of lividity and rigor mortis were noted, and pupils were dilated and fixed.Subsequently, endotracheal tube was placed for the management of the symptoms.On further examination, blood pressure was 153/66, heart rate was 81 and ventricular tachycardia was noted.The precordial thump was started in response to pulseless ventricular tachycardia and subject gave response but lost the pulse again.Amiodorone was initiated, cardiopulmonary resuscitation (cpr) was given and spontaneous circulation (rosc) was detected, however reports could not be obtained.On the same day, the patient died due to cardiopulmonary arrest.A death certificate is not available and an autopsy was not performed.
 
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
Evolve short dapt clinical study.It was reported that the patient died.In (b)(6) 2018, the patient was referred for elective cardiac catheterization and the index procedure was performed on the same day.The target lesion #1 was located in the proximal left circumflex (lcx) artery with 80% stenosis and was 24mm long with a reference vessel diameter of 3.00 mm.The target lesion was treated with direct placement of a 3.00x38mm study stent.Following post dilatation, residual stenosis was 0% with timi 3 flow.The target lesion #2 was a long lesion extending from proximal right coronary artery (rca) to mid rca with 80% stenosis and was 56mm long with a reference vessel diameter of 2.75mm.The target lesion was treated with direct placement of 2.75x38mm and 2.75x32mm study stents.Following post dilatation, residua stenosis was 0% with timi 3 flow.Post procedure, the patient was discharged on aspirin and clopidogrel.In (b)(6) 2019, the patient was brought to the emergency room via emergency medical services.The patient was found to be unresponsive, pulseless and apneic.The patient was also noted to have shortness of breath.On arrival to emergency department, electrocardiogram (ekg) revealed asystole cardiac rhythm and lab investigation revealed elevated troponin with the value 0.846 ng/ml (uln: 0.056 ng/ml).Physical examination revealed patient was cool to touch but not cold, no evidence of lividity and rigor mortis were noted, and pupils were dilated and fixed.Subsequently, endotracheal tube was placed for the management of the symptoms.On further examination, blood pressure was 153/66, heart rate was 81 and ventricular tachycardia was noted.The precordial thump was started in response to pulseless ventricular tachycardia and subject gave response but lost the pulse again.Amiodorone was initiated, cardiopulmonary resuscitation (cpr) was given and spontaneous circulation (rosc) was detected, however reports could not be obtained.On the same day, the patient died due to cardiopulmonary arrest.A death certificate is not available and an autopsy was not performed.It as further reported that at the time of event, the patient was on aspirin and clopidogrel.
 
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
Evolve short dapt clinical study it was reported that the patient died.In (b)(6) 2018, the patient was referred for elective cardiac catheterization and the index procedure was performed on the same day.The target lesion #1 was located in the proximal left circumflex (lcx) artery with 80% stenosis and was 24mm long with a reference vessel diameter of 3.00 mm.The target lesion was treated with direct placement of a 3.00x38mm study stent.Following post dilatation, residual stenosis was 0% with timi 3 flow.The target lesion #2 was a long lesion extending from proximal right coronary artery (rca) to mid rca with 80% stenosis and was 56mm long with a reference vessel diameter of 2.75mm.The target lesion was treated with direct placement of 2.75x38mm and 2.75x32mm study stents.Following post dilatation, residua stenosis was 0% with timi 3 flow.Post procedure, the patient was discharged on aspirin and clopidogrel.In (b)(6) 2019, the patient was brought to the emergency room via emergency medical services.The patient was found to be unresponsive, pulseless and apneic.The patient was also noted to have shortness of breath.On arrival to emergency department, electrocardiogram (ekg) revealed asystole cardiac rhythm and lab investigation revealed elevated troponin with the value 0.846 ng/ml (uln: 0.056 ng/ml).Physical examination revealed patient was cool to touch but not cold, no evidence of lividity and rigor mortis were noted, and pupils were dilated and fixed.Subsequently, endotracheal tube was placed for the management of the symptoms.On further examination, blood pressure was 153/66, heart rate was 81 and ventricular tachycardia was noted.The precordial thump was started in response to pulseless ventricular tachycardia and subject gave response but lost the pulse again."amiodarone" was initiated, cardiopulmonary resuscitation (cpr) was given and spontaneous circulation (rosc) was detected, however reports could not be obtained.On the same day, the patient died due to cardiopulmonary arrest.A death certificate is not available and an autopsy was not performed.It was further reported that at the time of event, the patient was on aspirin and clopidogrel.It was also reported that stent thrombosis occurred per adjudication.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8668992
Report Number2134265-2019-05841
Device Sequence Number14018198
Product Code NIQ
UDI-Device Identifier08714729840404
UDI-Public08714729840404
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2018
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0021426224
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer06/04/2019
07/26/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date06/27/2019
08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age62 YR